Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 25, 2019, 2:20 PM PDT for Riverside County, San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 2:20 PM PDT (21:20 UTC)
- Expired
- Jul 25, 2019, 6:15 PM PDT
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 154 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
441
WGUS55 KPSR 252120
FFWPSR
CAC065-071-260115-
/O.NEW.KPSR.FF.W.0021.190725T2120Z-190726T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
220 PM PDT Thu Jul 25 2019
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
Riverside County in southern California...
* Until 615 PM PDT.
* At 219 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain over mainly rural areas of San
Bernardino and Riverside Counties.
Affected washes and roadways include Park Blvd JTNP North Entrance,
Park Blvd, Pinto Basin Road, and Indian Cove Rd East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3410 11603 3408 11603 3407 11599 3403 11600
3404 11588 3402 11583 3389 11582 3388 11593
3391 11603 3412 11619 3412 11607
$$
MS1 follow-up statement
903
WGUS75 KPSR 260029
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
529 PM PDT Thu Jul 25 2019
CAC065-071-260115-
/O.CON.KPSR.FF.W.0021.000000T0000Z-190726T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Riverside CA-
529 PM PDT Thu Jul 25 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR SAN
BERNARDINO AND RIVERSIDE COUNTIES...
At 527 PM PDT, National Park employees reported flash flooding due
to thunderstorms on Park Blvd (route 12) near mile marker 4.
Affected washes and roadways include Park Blvd JTNP North Entrance,
Park Blvd, and Indian Cove Rd East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3410 11603 3408 11603 3407 11599 3403 11600
3404 11588 3402 11583 3389 11582 3388 11593
3391 11603 3412 11619 3412 11607
$$
HernandezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:51 PM PDT, 29 minutes earlier.
Area forecast discussion, Jul 25, 1:51 PM PDT, 29 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 151 PM MST Thu Jul 25 2019 .SYNOPSIS... An increase in high pressure and temperatures, and a decrease in moisture into the weekend will decrease thunderstorm activity across the lower deserts. Lingering moisture will help moderate weekend temperatures but expect increasing heat risk by the weekend, especially out west. An increase in moisture beginning Monday will begin to improve storm chances for the early to middle part of next week. && .DISCUSSION... A very moist air mass remains in place across the region today, with observed PW values exceeding 1.7 inches. Low-level moisture axis is in place across southwest Arizona to near the lower Colorado River Valley. Satellite imagery shows convection developing with ease across southern Gila County into southeast Arizona. Other buildups of cumulus were noted across southwest Arizona near the Kofa Mountains, and would not be surprised to see a few storms develop out of this area. With the amount of moisture in the air mass, any individual storm will have the potential to quickly produce heavy rainfall and possibly flash flooding. Most CAM guidance continues to highlight a corridor of convection across western Arizona, while the higher terrain north and east of Phoenix remains active. Not a single member of the HREF shows convection over Phoenix this afternoon. However, given convective trends and the degree of instability present, would not be surprised to see at least an outflow boundary (and possibly dust) affect the Phoenix area later this evening. A drying trend is forecast to begin tomorrow as the mid-level anticyclone gradually spreads westward across western NM towards central AZ. Still expect isolated thunderstorms to continue each afternoon across the higher terrain east of Phoenix, but the potential for storms to reach the lower deserts will remain quite low. Temperatures will also increase a few degrees this weekend, with most desert locations reaching or exceeding 110 degrees on Saturday and Sunday. This may lead to some localized excessive heat concerns, but at this time it's not forecast to be widespread enough to warrant a watch. Will keep monitoring forecast trends, however. By early next week, the well-developed closed anticyclone is forecast to reposition itself across New Mexico, placing most of Arizona in south-southeasterly flow aloft. This will quickly draw in moisture northward across the region, resulting in increasing precipitation chances as early as Monday, and especially Tuesday into Wednesday. Given how moist the air mass is forecast to become, this could result in more widespread precipitation potential with at least localized heavy rain possible. && .AVIATION...Updated at 1834 UTC South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Westerly winds will continue to develop at the terminals this morning into early this afternoon as VFR conditions prevail. Visible satellite imagery at this hour shows mostly clear skies across the Phoenix area as mid and high level clouds push off to the north. Winds will remain aob 10 kts through much of the period aside from a few gusts through mid-afternoon before a westerly surge late this afternoon and evening results in a period of gusts up to 20 knots. Any convection today looks to mostly remain to the south and southwest of the Valley so not expecting anything to impact the terminals this afternoon. Weak outflows from the S-SW may affect the terminals, but the westerly surge should overtake them by this evening. Southeast California/Southwest Arizona including KIPL and KBLH: No major aviation concerns are expected through the TAF period. At KIPL, winds will generally favor a southeasterly component before taking on a W/SW direction this afternoon. Winds at KBLH will tend to favor a southerly component through the period. Gusts up to 20 kts will be possible at the terminals into the evening before subsiding. A rogue thunderstorm may slip into the vicinity of KIPL or KBLH late this afternoon, but confidence is too low to include them in either TAF at this time. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Sunday through Thursday: Thunderstorm activity will generally remain limited to the higher terrain eastern districts on Sunday, while temperatures climb back to near 110 degrees across the lower deserts. With the rising temperatures, min RH levels will decline as well, but should remain in the teens. A substantial increase in moisture will occur Monday through Wednesday, resulting in increased thunderstorm chances area-wide. Locally heavy rain will be possible on Tuesday and Wednesday, along with the potential for gusty outflow winds. Minimum humidity levels closer to 20-25% will be more common by mid-week. Mostly fair to good overnight recovery should become mostly good by Wednesday night. Outside of any outflow boundaries and occasional afternoon gustiness, winds will not be much of an issue with respect to fire weather. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Rogers AVIATION...Smith/Hopper FIRE WEATHER...Rogers/Sawtelle/MO
In the hours before
Special weather statement, Jul 25, 12:28 PM PDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Phoenix AZ 1228 PM MST Thu Jul 25 2019 AZZ558-560-562-563-252000- Southeast Gila County AZ-San Carlos AZ-Globe/Miami AZ- Pinal/Superstition Mountains AZ- 1228 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 100 PM MST... At 1226 PM MST, Doppler radar was tracking a strong thunderstorm near Cutter, or 10 miles southeast of Globe, moving northwest at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Globe, Miami, Cutter, Central Heights-Midland City, Claypool and Inspiration. This includes the following highways... US Highway 60 between mile markers 241 and 263. AZ Route 70 between mile markers 253 and 266. AZ Route 77 between mile markers 163 and 170. LAT...LON 3328 11051 3318 11068 3339 11093 3355 11066 TIME...MOT...LOC 1926Z 144DEG 10KT 3330 11065 INS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:46 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Jul 25, 1:12 AM PDT | Flash Flood Warning | PSR | San Bernardino | 4 hr |
| Jul 25, 3:29 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jul 25, 4:40 PM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.